NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 30, 10:31 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 30, 10:31 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1031 AM EST Sat Nov 30 2019
.Forecast Update...
Updated at 1025 AM EST Sat Nov 30 2019
Current forecast remains on track. Widespread rain continues
ahead of a warm front currently stretched across southern
Kentucky. We may see some breaks from the rain this afternoon (as
noted currently in portions of western KY, southern IL, and
southeastern MO), with coverage becoming less widespread as we
head into the evening hours. Coverage of showers and storms will
then pick up again overnight as forcing/lift increase ahead cold
front.
A plume of weak elevated instability will move in from the west late
this afternoon and evening and could contribute to the development
of isolated to scattered storms. Fortunately, despite strong shear
in place, a modest inversion near the surface should keep storms
from becoming surface-based and hamper any wind threat. If we get
some stronger convection to develop, such as what some runs of the
HRRR show, it's possible we could see an isolated strong to severe
wind gust to make it down to the surface, mainly across southern
Kentucky. The more likely scenario is that the surface inversion
keeps storms in check and non-severe later today and tonight.
We have also picked up quite a bit of rain over the last 12-18
hours, and with current rainfall forecasts in place, some of the
smaller rivers in our region are projected to rise above action
stage over the next day or two. A couple could even get into minor
flooding stage if we overachieve on rainfall for the rest of the
event. Additionally, with soils being fairly saturated from the
rainfall we've received today, we will have to watch for a low-end
flash flood potential in any training convection that develops.
Fortunately, most CAMs suggest the convective activity to remain
more scattered in nature, which should prevent any widespread issues.
Updated at 525 AM EST Sat Nov 30 2019
Widespread moderate rain continues across the whole area except for
far southern KY. Since midnight, a heavier swath of rain has fallen
from southern IN east-southeast through Louisville, Taylorsville,
and Richmond. Totals since midnight in this band are 0.75-1.00
inches of rain. While this is a bit of an outlier, SDF actually
picked up 0.46 inches in the hour ending at 456 AM EST.
An additional 0.50-1.00 inches of rain will be possible in the 12-
18z time frame as widespread rain continues, possibly with isolated
embedded convection. Minor flooding issues will likely become a bit
more common, particularly in low spots, given the duration of
moderate rainfall. WPC has highlighted the region with a Marginal
Risk for Excessive Rainfall.
&&
.Short Term...(Today and tonight)
Issued at 330 AM EST Sat Nov 30 2019
Widespread light to moderate rain is ongoing over north-central
Kentucky and southern Indiana early this morning. Warmer air aloft
continues to ride over a sfc warm front draped across the Tennessee
Valley. A strong High Plains low will rotate eastward across
Nebraska today. Strengthening SW low level flow between this low and
a Gulf high is fueling heavier showers and scattered storms in
southeast MO and southern IL early this morning. This activity is on
the nose of max 925 mb moisture transport/temp advection.
The lull in precip we're seeing over southern KY will fill in
through the mid to late morning hours as activity upstream fills in.
So PoPs are at 100 today across the area. Isolated to widely
scattered storms will also be possible, mainly in the late afternoon
and evening hours. A couple of rogue lightning strikes have survived
into the area from the west this morning. But any storms will be
elevated. MUCAPE is forecast to peak around 250-400 J/kg between 21-
03z this evening. PWATs will max out around 1.4 inches today ahead
of the cold front tonight, so heavy rainfall will be possible this
afternoon into tonight as well. Some minor flooding in low spots
could occur, but the risk for flash flooding is quite low.
So it's a rather dismal day of weather with temperatures starting
out fairly cool still. The warm front finally lifting north across
the area will allow temps to max out in the 50s to near 60 in the
south late in the day. The cold front sweeps through tonight, and
forecast soundings show stronger winds throughout the column. Gusts
of 25-35 mph look likely after 00z. Temperatures will remain in the
upper 50s to around 60 through 06z before taking a quick dip behind
fropa. Lows Sun morning will be in the 40s. Skies will clear out
fairly quickly by 09-12z Sun with the arrival of the dry slot.
.Long Term...(Sunday through Friday)
Issued at 245 AM EST Sat Nov 30 2019
Much of Sunday will be dry and quite breezy as a dry slot wraps into
the Ohio Valley. This system looks a bit colder than what we saw
earlier in the week, with a shorter window of clearing. Thus
confidence in strong wind gusts is limited, but still expect 30-35
mph gusts at times. Center of the upper low scoots into NW Ohio late
in the day, so precip chances will ramp back up in the afternoon,
especially for southern Indiana.
Likely to categorical POPs Sunday night into Monday morning for
southern Indiana and over into the Bluegrass region of Kentucky.
Temperature profiles leave plenty of opportunity for a few
snowflakes to mix in, but the upper low remains far enough to our
north and east that the rates shouldn't be enough for it to be
impactful. Even though precip chances diminish by midday Monday, the
flavor of the day will be mostly chilly and raw, with plenty of
cloud cover and temps struggling to crack 40 in the afternoon.
NW flow pattern flattens out through the middle of the week, so
we'll see quiet and cool weather Mon night through Thursday. An
upper wave passes overhead Tue night, but will be too moisture
starved for any precip. A fast-moving southern stream system will
scoot across the Deep South on Friday. Any impacts will be
determined by its ability to phase with the northern stream, so will
just hold onto low chance POPs for Friday.
&&
.Aviation...(12Z TAF Issuance)
Issued at 612 AM EST Sat Nov 30 2019
Poor flying conditions likely all day due to low clouds and periods
of showers. Several hours of IFR looks possible at HNB/SDF/LEX,
while BWG and southern KY should spend more time in the MVFR range.
The showers will be widespread and moderate in intensity for the
most part. Brief IFR vsby restrictions will be possible in heavier
showers. Isolated thunderstorms could impact any terminal late this
afternoon through the late evening hours. Winds will continue to
veer southeasterly today and increase. Stronger southerly winds are
expected this evening, with gusts to 25 kts likely tonight. Winds
will veer westerly early Sunday, with clouds clearing out from west
to east between 06-12z Sunday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...EBW/DM
Short Term...EBW
Long Term...RAS
Aviation...EBW
Hazardous weather outlook, Nov 30, 3:40 AM EST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
340 AM EST Sat Nov 30 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
340 AM EST Sat Nov 30 2019 /240 AM CST Sat Nov 30 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Locally heavy rain is forecast this afternoon into tonight. Minor
flooding problems are expected in spots that collect water easily.
Wind gusts of 30 to 40 mph will be possible tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Breezy conditions are expected Sunday, with 30 to 40 mph wind gusts
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
EBW/RAS